Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 7, 2006, 1:20 PM EDT for Decatur County, Miller County, Seminole County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2006, 1:20 PM EDT (17:20 UTC)
- Expired
- May 7, 2006, 2:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Decatur County, GA, Miller County, GA, Seminole County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 11:25 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 071720 SVRTAE GAC087-201-253-071800- /O.NEW.KTAE.SV.W.0087.060507T1720Z-060507T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 120 PM EDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DECATUR COUNTY IN SOUTHWEST GEORGIA SOUTHERN MILLER COUNTY IN SOUTHWEST GEORGIA THIS INCLUDES THE CITY OF COLQUITT NORTHEASTERN SEMINOLE COUNTY IN SOUTHWEST GEORGIA THIS INCLUDES THE CITY OF DONALSONVILLE * UNTIL 200 PM EDT * AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DONALSONVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLQUITT BY 130 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3115 8491 3103 8491 3102 8453 3121 8453 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:45 AM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 7, 9:45 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EDT SUN MAY 7 2006 .DISCUSSION...EARLY MORNING FOG & STRATUS BREAKING UP QUICKLY THIS MORNING AS HEATING WILL HELP DESTABILIZE THE ATMOSPHERE FOR MAINLY AN AFTERNOON TO EVENING TSTMS EVENT. 12Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.29 INCHES...LI OF -6...& CAPE 2452 J/KG. WIND PROFILE WAS UNIDIRECTIONAL FROM SW-W 10-25 MPH. CURRENT AREA RADARS HAVE CONVECTION OVER SOUTHERN AL...MOVING EAST WITH THE LATEST SHORT-WAVE PUSHING ACROSS THE SOUTH STATES. QUESTION TODAY IS AMOUNT OF CONVECTION & SEVERE POTENTIAL. CURRENT CONVECTION APPEARS IT WILL STAY MAINLY NORTH OF THE CWA...WITH THE SOUTHERN END LAGGING BACK TO THE LOWER MS VALLEY. MODELS ARE CONSISTENT WITH MOVING ENERGY & A SURFACE LOW...ACROSS THE CWA TODAY...WITH THE GFS THE MOST BULLISH. SO WITH AFTERNOON DESTABILIZATION...TSTM DEVELOP WILL INCREASE. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH MAIN THREAT STRONG WINDS...WHILE HAIL & TORNADO THREAT LOWER. AS THE LOW PUSHES EAST...A WEAK BOUNDARY STALLS OVER N FL...WHICH WILL HELP FOCUS SOME CONVECTION. OTHERWISE...WINDS & SEAS REMAIN LOW OVER THE COASTAL WATERS. NO FIRE CONCERNS. && .AVIATION...GOOD CHANCES OF RAIN TODAY LATE THIS MORNING THROUGH THIS EVNG. BEST CHANCES WILL BE AROUND DHN...ABY AND POSSIBLY PFN. HAVE INCLUDED TEMPO GROUPS FOR TS AROUND MIDDAY THROUGH EVNG FOR MOST LOCATIONS. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. LOCATIONS THAT SEE HEAVY RAIN THIS AFTN WILL BE MORE PRONE TO FOG/LOW CLOUD TOMORROW MORNING...AND HAVE INCLUDED IFR TO LIFR CONDS AT THE END OF THE CURRENT TAF PERIOD. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. AVIATION/FIRE WX...JM PUBLIC/MARINE...MCT
Hazardous weather outlook, May 7, 5:45 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT SUN MAY 7 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-081000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 445 AM CDT SUN MAY 7 2006 /545 AM EDT SUN MAY 7 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION TODAY. A WEAK LOW PRESSURE SYSTEM WILL FORM AND MOVE EASTWARD ALONG THE NEARLY STATIONARY FRONT WHICH LIES JUST TO THE NORTH OF OUR AREA. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE CWA TODAY...SOME OF WHICH COULD BE STRONG TO SEVERE ESPECIALLY AFTER SOME DAYTIME HEATING HAS OCCURRED. STRONG STRAIGHT LINE WINDS AND POTENTIALLY LARGE HAIL WILL BE THE GREATEST THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE NEXT COLD FRONT IS EXPECTED TO DISSIPATE AFTER IT MOVES INTO THE AREA TONIGHT AND MONDAY...WITH PERHAPS A BRIEF RESPITE IN THE UNSETTLED WEATHER THROUGH TUESDAY. SHOWERS AND STORMS WILL RETURN TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY COOL WEATHER FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 17-GOULD
In the hours before
Special weather statement, May 7, 11:39 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1139 AM EDT SUN MAY 7 2006 ALZ065-071630- COFFEE- 1139 AM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY... * UNTIL 1130 AM CDT AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF ELBA...MOVING EAST AT 20 MPH. PEOPLE IN NORTHERN COFFEE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...DANGEROUS LIGHTNING...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
Special weather statement, May 7, 11:46 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1146 AM EDT SUN MAY 7 2006 GAZ124-071630- TERRELL- 1146 AM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TERRELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1230 PM EDT AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DAWSON...MOVING EAST AT 20 MPH. PEOPLE IN SOUTHERN TERRELL COUNTY...INCLUDING THE CITY OF DAWSON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
Special weather statement, May 7, 12:14 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1214 PM EDT SUN MAY 7 2006 GAZ126-071700- LEE- 1214 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN SOUTH-CENTRAL ALABAMA... * UNTIL 100 PM EDT AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH. PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
Special weather statement, May 7, 12:14 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1214 PM EDT SUN MAY 7 2006 GAZ126-071700- LEE- 1214 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN SOUTH-CENTRAL GEORGIA... * UNTIL 100 PM EDT AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH. PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
Special weather statement, May 7, 12:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1236 PM EDT SUN MAY 7 2006 ALZ068-071715- GENEVA- 1236 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1215 PM CDT AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MULTIPLE THUNDERSTORMS THROUGHOUT THE COUNTY...MOVING EAST AT 30 MPH. PEOPLE IN GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...GENEVA AND OAK GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
Special weather statement, May 7, 1:16 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 116 PM EDT SUN MAY 7 2006 GAZ143-071800- MILLER- 116 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN SOUTHWEST GEORGIA... * UNTIL 200 PM EDT AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTH OF COLQUITT BY 125 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:29 PM EDT | Tornado Warning | TAE | Seminole | 31 min |
| May 7, 2:23 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 37 min |
| May 7, 2:42 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.